Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


wicked dreams. Very vivid with truvada and efavirenz
May 19, 2010

iam on efavirenz 600 and truvada. my problem is the bad dreams everyday. is that from truvada or efavirenz? or both?what should i do? can i change meds?

Response from Dr. Henry

Bad dreams most likely due to the efavirenz (Sustiva). Problems with sleep/dreams are most common in first weeks up to 4 weeks after starting and then often (but not always) stabilize and diminish. If you are well beyond 4 weeks on the efavirenz yet still having problems then you may be one of the minority unlikely patients who will have persistent problems from the efavirenz. Changing the timing of the efavirenz (AM dosing) or sometimes the dose (can check efavirenz levels with high levels more likely to have side effects) may be helpful but in persistent cases may need to consider change to alternative medication (such as raltegravir, nevirapine, or a boosted protease inhibitor) that generally doesn't cause dream/sleep problems. KH



Previous
tingling in fingers and toes with red splotches
Next
Interrupting My Treatment While Overseas...How Best to Do It?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement